MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Thrombosis/Thrombus (4440)
Date of Event 09/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that acute stent thrombosis and chest pain occurred.Two 3.00 x 38 mm synergy xd drug-eluting stents were implanted in the patient successfully with no issues.Intravascular ultrasound (ivus) showed the mid left anterior descending (lad) vessel measured 3.5 mm and the first stent was implanted about 20 mm from the ostium.The stent balloon was taken up to 16 atm which put the stent at a 3.25 mm.The ramus artery measured at 3.00 mm and the second stent was implanted.Ivus also showed the stent touching all the walls of the mid lad due to plaque buildup in the area stented.Later that night the patient had chest pain, and electrocardiogram (ekg) changes.They were deemed a st-elevation myocardial infarction (stemi) and taken back to the catheterization lab where they found the stents were thrombosed.They were ballooned and flow was restored.The next day, the patient had another stemi and had to be taken back to the catheterization lab where the stents were thrombosed a second time.The third time the patient was taken back to the catheterization lab, ivus was performed, and the stents looked fully expanded with no dissection, nothing was visually apparent to have caused the clotting of the stents.The stent in the lad was inflated to a full 3.5 mm with a balloon.After this was done, there was a small non-flow limiting dissection at the distal end of the lad stent, but no additional stents were placed.After the third attempt the stents have remained open.Prior to discharge, the patient was put on a treadmill to assess if he would develop any chest pain.He tolerated it well and had an ejection fraction of 70%.Then patient was on brillinta and was tested to make sure the antiplatelet was effective.It was working the way it should be but the physician decided to switch the patient to effient and low dose xarelto.Furthermore, the patient had elevated homocysteine levels.The patient was to be discharged and sent home a with life vest.No further patient complications were reported as a result of this event.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18051923
Report Number2124215-2023-60335
Device Sequence Number8077150
Product Code NIQ
UDI-Device Identifier08714729981015
UDI-Public08714729981015
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2023
Initial Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient SexUnknown